Alert archive / Maryland / Tornado Warnings in 2011
Tornado Warning 67, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at May 26, 2011, 4:51 PM EDT for Morgan County, West Virginia; Allegany County, Washington County, Maryland. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2011, 4:51 PM EDT (20:51 UTC)
- Expired
- May 26, 2011, 5:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Allegany County, MD, Washington County, MD, Morgan County, WV
The radar
The Sterling radar (KLWX), 102 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 4:55 PM EDT | TSTM WND DMG | Bellegrove, MD | 4 BROKEN WINDOWS. HAIL DAMAGE TO VEHICLES. COMBINATION OF HAIL AND WIND DAMAGE REPORTED. |
| May 26, 4:55 PM EDT | HAIL 2 | Bellegrove, MD | 4 BROKEN WINDOWS. HAIL DAMAGE TO VEHICLES. COMBINATION OF HAIL AND WIND DAMAGE REPORTED. |
| May 26, 5:11 PM EDT | HAIL 2.75 | 1 Nw Forest Park, MD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 1:42 PM EDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
578
WFUS51 KLWX 262051
TORLWX
MDC001-043-WVC065-262130-
/O.NEW.KLWX.TO.W.0067.110526T2051Z-110526T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
451 PM EDT THU MAY 26 2011
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* TORNADO WARNING FOR...
WASHINGTON COUNTY IN NORTH CENTRAL MARYLAND...
MORGAN COUNTY IN THE PANHANDLE OF WEST VIRGINIA...
ALLEGANY COUNTY IN WESTERN MARYLAND...
* UNTIL 530 PM EDT
* AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EASTERN
ALLEGANY COUNTY...OR 8 MILES NORTHWEST OF FISHERS BRIDGE...MOVING
NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
LITTLE ORLEANS...
BELLEGROVE...
GREAT CACAPON...
FOREST PARK...
BERKELEY SPGS...
HANCOCK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
THIS STORM ALSO IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF
BASEBALLS.
&&
LAT...LON 3971 7802 3952 7850 3963 7857 3973 7840
3973 7804
TIME...MOT...LOC 2050Z 240DEG 27KT 3962 7846
$$
BJL2 follow-up statements
453
WWUS51 KLWX 262103
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
503 PM EDT THU MAY 26 2011
MDC001-043-WVC065-262130-
/O.CON.KLWX.TO.W.0067.000000T0000Z-110526T2130Z/
WASHINGTON MD-MORGAN WV-ALLEGANY MD-
503 PM EDT THU MAY 26 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR
ALLEGANY...MORGAN AND WASHINGTON COUNTIES...
AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
STORM HAS A HISTORY OF PRODUCING DAMAGE. THIS TORNADO WAS LOCATED 7
MILES SOUTHEAST OF INGLESMITH...OR 8 MILES NORTHWEST OF VALLEY
VIEW...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
FOREST PARK...
BERKELEY SPGS...
HANCOCK...
HANCOCK...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
THIS STORM ALSO IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF
BASEBALLS.
&&
LAT...LON 3971 7802 3956 7840 3966 7852 3973 7840
3973 7804
TIME...MOT...LOC 2102Z 238DEG 28KT 3967 7834
$$
BJL375
WWUS51 KLWX 262121
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
521 PM EDT THU MAY 26 2011
MDC001-043-WVC065-262130-
/O.CON.KLWX.TO.W.0067.000000T0000Z-110526T2130Z/
WASHINGTON MD-MORGAN WV-ALLEGANY MD-
521 PM EDT THU MAY 26 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR
ALLEGANY...MORGAN AND WASHINGTON COUNTIES...
AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED 5 MILES SOUTH OF COVE MILLS...OR 5 MILES
NORTHWEST OF SLEEPY CREEK...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
RURAL NORTHERN WASHINGTON COUNTY
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
THIS STORM ALSO IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF PING
PONG BALLS.
&&
LAT...LON 3971 7802 3969 7807 3968 7817 3967 7843
3970 7845 3973 7840 3973 7804
TIME...MOT...LOC 2120Z 238DEG 28KT 3972 7813
$$
BJLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at May 26, 3:07 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, May 26, 3:07 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
307 PM EDT THU MAY 26 2011
.SYNOPSIS...
LOW PRESSURE OVER INDIANA WILL SLOWLY WEAKEN AS IT MOVES
NORTHEAST INTO FRIDAY. SUBTROPICAL AIR FROM HIGH PRESSURE OVER THE
WESTERN ATLANTIC WILL EXPAND WESTWARD INTO THE MID-ATLANTIC REGION
THIS WEEKEND INTO THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /TONIGHT/...
SEVERE THUNDERSTORM WATCH 381 IN EFFECT FOR OUR WESTERN FIVE COUNTIES
/ALLEGANY MD DOWN TO HIGHLAND VA/ UNTIL 01Z. AMPLE MOISTURE AND
INSTABILITY IS OUT THERE...QUESTION WAS WITH A FORCING MECHANISM.
THE GREATEST TERRAIN FORCING IS ALONG THE ALLEGHENY FRONT...WHERE
SCATTERED THUNDERSTORMS HAVE POPPED. ALSO...A BOUNDARY FROM
REMNANTS OF THE MORNING ACTIVITY FROM WV IS APPARENT ACROSS THE
NORTHERN SHEN VLY. A THUNDERSTORM HAS POPPED ALONG THE
CLARKE/JEFFERSON CO LINE. OTHER TCU ARE VISIBLE HERE AT LWX...A
WATCH FOR THE BLUE RIDGE AND WEST MAY BE NECESSARY HERE SHORTLY.
WITH BULK SHEAR IN EXCESS OF 40 KT WEST OF THE BLUE RIDGE...SUPER
CELLS ARE POSSIBLE...MAIN THREATS ARE DAMAGING WINDS AND LARGE
HAIL.
FARTHER EAST OF THE BLUE RIDGE...PRESENCE OF HIGH OFF THE COAST IS
MAINTAINING CAP ATTM. THERE IS A WEALTH OF INSTABILITY...AND WITH
70F DEWPOINTS PLENTY OF MOISTURE. NO WATCH EAST OF THE BLUE RIDGE IS
EXPECTED ATTM.
VORT LOBE LIFTING NORTH-NORTHEAST FROM ERN KY/WRN WV MAY PROVIDE
ADDITIONAL FORCING...THOUGH A GOOD AMOUNT OF EASTWARD PROPAGATION
WOULD HAVE TO TAKE PLACE FOR THAT WAVE TO AFFECT THE POTOMAC
HIGHLANDS.
THROUGH TONIGHT...WEAKENING LOW PRESSURE WILL TRACK NORTHEAST FROM
THE WRN OH VLY TO THE ERN GREAT LAKES. FORCING AHEAD OF THIS LOW
INTO THE WARM AND HUMID AIRMASS IN PLACE ACROSS THE MID ATLANTIC
ALLOWS FOR LIKELY POPS ACROSS THE POTOMAC HIGHLANDS WITH DECREASING
CHANCES TO THE EAST SINCE THE FORCING WILL REMAIN ALONG THE CENTRAL
APPALACHIANS INTO FRIDAY. FOCUSED POPS WEST OF THE BLUE RIDGE AFTER
MIDNIGHT GIVEN HIGH-RES GUIDANCE BRINGING ACTIVITY ACROSS THE
ALLEGHENY FRONT.
&&
.SHORT TERM /FRIDAY/...
FRIDAY AFTERNOON LOOKS TO HAVE CONVERGENCE FROM THE REMNANT BOUNDARY
THAT WILL BE DRIFTING EAST...ALONG WITH PEAK HEATING TO TRIGGERS
SHOWERS AND THUNDERSTORMS...WENT WITH LIKELIES FROM THE LEE OF THE
BLUE RIDGE AND WEST...CHANCES THRU THE BAY. A SLIGHT RISK FOR SEVERE
WX IS PROGGED AGAIN...DID NOT GO WITH SEVERE WORDING YET.
SLY FLOW AGAIN FRIDAY AND WITH MAX TEMPS IN THE UPPER 80S /LESS THAN
TODAY DUE TO MORE CLOUDS/. A BAY BREEZE COULD ALSO PROVIDE A FOCUS
FOR CONVECTIVE DEVELOPMENT.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AREA WL BE UNDER AN UNSTABLE AIR MASS FRI EVE. CAPES OVR 1000 PSBL
FRI EVE. WINDS FIELD NOT GREAT. THE NRN PART OF THE AREA IS IN A
SLT WATCH INTO FRI EVE. MOST LKLY THREATS WOULD BE STRAIGHT LN
WINDS AND HAIL.
AFTR THAT...MEM DAY WKND..THE UNOFFICIAL START OF SUMMER...WL
USHER IN AN OFFICAL TASTE OF SUMMERTIME WX. CONVECTIVE CHCS
DIMINISH...AFTN POP UP STORMS OVR THE MTNS ON SAT THE MAIN
PSBLTY..BUT AFTR THAT THE 594 RIDGE SHOULD KEEP ALL CONVCTN
SUPPRESSED FOR SUN AND MON. TUE FOR THAT MATTER AS WELL.
WHEN I WENT OUT TO TAKE AN OB EARLIER TDA IT WAS OBVIOUS THAT THE
AIR MASS IS CHANGING - 1ST TIME THIS YR I RECALL SEEING
SIGNIFICANT HZ IN THE AIR. AT 2 PM THE 3 MAJOR AIRPORTS WERE ALL
WITHIN A DEG OR TWO OF 90..WHICH HAS YET TO BE REACHED AT ANY SITE
SO FAR THIS YR. BUT IT LOOKS LK IT WL BE REACHED MON/TUE/WED AS
THE ABOVEMENTIONED RDG PARKS OVR THE ERN U.S.
A WK CD FNT IS PROGGED BY THE MDLS TO SLOWLY PUSH INTO THE MID
ATLC NEXT WED OR THU. BUT GIVEN THE HEAT WE'LL XPRNC ERLY IN THE
WK COMPOUNDED W/ THE FACT THAT THROUGHOUT THE YRS HERE MDLS HV
HAD TROUBLE W/ THE TIMING OF FNTS MULTI-DAYS IN ADVNC (IE - USUALLY
FROPAS ARE LATER IF AT ALL). DUE TO THIS I'M REFRAINING FM MORE
THAN SLT CHC POPS DURG THE MDL OF NEXT WK.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
A WEAK FRONT WILL CROSS THE CENTRAL APPALACHIANS AND INTO THE MID
ATLANTIC LATE TONIGHT THROUGH FRIDAY. SCATTERED LATE AFTERNOON/EARLY
EVENING ACTIVITY ALONG AND WEST OF THE BLUE RIDGE. MOST THUNDERSTORMS
WILL REMAIN NORTH/WEST OF THE BALTIMORE-WASHINGTON METRO AREA
UNTIL FRIDAY AFTERNOON. LARGE HAIL AND DAMAGING WINDS POSSIBLE
WITH ANY ACTIVITY THROUGH THE TAF PERIOD. SLY FLOW GUSTING TO
AROUND 20 KT THIS AFTERNOON AND FRIDAY AFTERNOON...10 KT OR LESS
OTHERWISE.
TSTMS PSBL FRI EVE..THEN HIGH PRES BUILDS OVR THE AREA FOR THE
HOLIDAY WKND. NO PROBS FORESEEN FOR AVIATION.
&&
.MARINE...
SLY FLOW CONTINUES THROUGH EARLY NEXT WEEK. SLY FLOW GUSTING TO
AROUND 20 KT OVER THE MD PORTION OF THE BAY...WITH GUSTS TO AROUND
20 KT EXPECTED LATER THIS AFTERNOON...SMALL CRAFT ADVISORY IN AFFECT
FOR ALL WATERS UNTIL 6PM...FOR THE MAIN STEM OF THE CHESAPEAKE BAY
THEN UNTIL 5 AM.
SLY CHANNELING AGAIN TOMORROW WARRANTS ANOTHER SCA FOR THE MAIN STEM
OF THE MD BAY...NOON TO 8PM.
HOT HIGH PRES TO MOVE OVER THE WATERS FOR THE HOLIDAY WKND. WINDS
XPCTD TO RMN BLO SCA LVLS FRI NGT AND RIGHT THRU MEM DAY WKND.
NEXT PTNL FOR A FRONTAL PASSAGE NOW UNTIL NEXT WED.
&&
.TIDES/COASTAL FLOODING...
WITH A PROLONGED PERIOD OF SOUTHERLY WINDS...EXPECT WATER LEVELS
TO INCREASE TO AROUND 1.5 FT FOR THE HIGH TIDE CYCLE TONIGHT WHICH
IS PREFERRED ASTRONOMICALLY.
SLY FLOW CONTINUES THROUGH THE WEEKEND AND A NEW MOON IS APPROACHING
/JUNE 1/. THEREFORE...WATER LEVELS WILL REMAIN ELEVATED...WITH THE
POTENTIAL FOR FURTHER MINOR COASTAL FLOODING THROUGH THE HOLIDAY
WEEKEND.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...COASTAL FLOOD ADVISORY UNTIL 8 AM EDT FRIDAY FOR DCZ001.
MD...COASTAL FLOOD ADVISORY UNTIL 8 AM EDT FRIDAY FOR MDZ007-011-
013-014-016>018.
VA...COASTAL FLOOD ADVISORY UNTIL 8 AM EDT FRIDAY FOR VAZ052>055-
057.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT FRIDAY FOR ANZ531>534-537-
539>541-543.
SMALL CRAFT ADVISORY FROM NOON TO 9 PM EDT FRIDAY FOR
ANZ531>534-537-539>541-543.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ530-
535-536-538-542.
&&
PRODUCTS...BAJ/WOODY!Hazardous weather outlook, May 26, 1:48 PM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 148 PM EDT THU MAY 26 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 271000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 148 PM EDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT MINOR COASTAL FLOODING IS EXPECTED AT THE MOST SENSITIVE SITES AROUND HIGH TIDE THROUGH TONIGHT ALONG THE TIDAL POTOMAC RIVER AND WESTERN SHORE OF THE CHESAPEAKE BAY. SEE /WBCCFWLWX/ FOR FURTHER DETAILS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE TIDAL POTOMAC AND MARYLAND CHESAPEAKE BAY THIS AFTERNOON...AND FOR THE MAIN STEM OF THE MD BAY INTO LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT CONDITIONS WILL CONTINUE FOR PORTIONS OF THE TIDAL POTOMAC AND MARYLAND CHESAPEAKE BAY ON FRIDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP FRIDAY. A FEW THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY THREATS. THE THREAT FOR MINOR COASTAL FLOODING ACROSS THE TIDAL POTOMAC AND WESTERN SHORE OF THE CHESAPEAKE BAY CONTINUES THROUGH THIS WEEKEND. HEAT INDICES MAY APPROACH 100 DEGREES MONDAY AND TUESDAY IN THE BALTIMORE-WASHINGTON METRO AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT...BUT ACTIVATION WILL BE POSSIBLE ON FRIDAY. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-271000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 148 PM EDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE ALLEGANY HIGHLANDS UNTIL 9 PM THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE HIGHER TERRAIN THIS AFTERNOON AND EARLY EVENING AND MOVE EASTWARD. SOME OF THESE STORMS COULD BECOME SEVERE PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN FRIDAY. A FEW THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS IN EFFECT IN THE ALLEGANY HIGHLANDS. PLEASE RELAY ANY REPORTS OF STRONG WINDS...LARGE HAIL...OR DOWNED TREES TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, May 26, 4:40 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
440 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 1 SSE CUMBERLAND 39.64N 78.76W
05/26/2011 M1.25 INCH ALLEGANY MD PUBLIC
&&
EVENT NUMBER LWX1100727
GMSLocal storm report, May 26, 4:41 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
441 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL SPRING GAP 39.57N 78.72W
05/26/2011 E1.00 INCH ALLEGANY MD TRAINED SPOTTER
&&
EVENT NUMBER LWX1100728
JACKSONLocal storm report, May 26, 4:42 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
442 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL WESTERNPORT 39.49N 79.04W
05/26/2011 E1.00 INCH ALLEGANY MD TRAINED SPOTTER
&&
EVENT NUMBER LWX1100729
JACKSONLocal storm report, May 26, 4:43 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
443 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL SPRING GAP 39.57N 78.72W
05/26/2011 M1.25 INCH ALLEGANY MD TRAINED SPOTTER
HALF-DOLLAR SIZE HAIL IN SPRING GAP... MD
&&
EVENT NUMBER LWX1100731
KLWLocal storm report, May 26, 4:45 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
445 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 1 E CUMBERLAND 39.65N 78.74W
05/26/2011 M1.25 INCH ALLEGANY MD PUBLIC
&&
EVENT NUMBER LWX1100732
WOODY!Local storm report, May 26, 4:49 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
449 PM EDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL FLINTSTONE 39.70N 78.57W
05/26/2011 M0.88 INCH ALLEGANY MD TRAINED SPOTTER
NICKEL SIZE HAIL IN FLINTSTONE MD
&&
EVENT NUMBER LWX1100733
KLWThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:47 PM EDT | Special Weather Statement | LWX | Jefferson | 28 min |
| May 26, 2:50 PM EDT | Special Weather Statement | LWX | Grant | 25 min |
| May 26, 3:03 PM EDT | Severe Thunderstorm Warning | LWX | Grant, Mineral | 42 min |
| May 26, 3:22 PM EDT | Special Weather Statement | LWX | Grant | 23 min |
| May 26, 3:40 PM EDT | Severe Thunderstorm Warning | LWX | Grant, Mineral | 65 min |
| May 26, 3:51 PM EDT | Severe Thunderstorm Warning | LWX | Pendleton | 39 min |
| May 26, 3:58 PM EDT | Severe Thunderstorm Warning | LWX | Pendleton | 62 min |
| May 26, 4:09 PM EDT | Flash Flood Warning | LWX | Grant, Mineral | 4 hr |
| May 26, 4:22 PM EDT | Severe Thunderstorm Warning | LWX | Hampshire, Mineral | 38 min |
| May 26, 4:29 PM EDT | Tornado Warning | LWX | Hampshire, Mineral, Morgan | 31 min |
| May 26, 4:41 PM EDT | Severe Thunderstorm Warning | LWX | Grant, Mineral | 49 min |
| May 26, 4:55 PM EDT | Tornado Warning | LWX | Grant, Hampshire, Mineral | 35 min |
| May 26, 5:07 PM EDT | Special Weather Statement | LWX | Mineral | 23 min |
| May 26, 5:16 PM EDT | Severe Thunderstorm Warning | LWX | Grant, Hardy, Pendleton | 59 min |
| May 26, 5:24 PM EDT | Severe Thunderstorm Warning | LWX | Morgan | 22 min |
| May 26, 5:27 PM EDT | Severe Thunderstorm Warning | LWX | Hampshire, Mineral, Morgan | 48 min |
| May 26, 5:41 PM EDT | Tornado Warning | LWX | Hardy | 31 min |
| May 26, 5:54 PM EDT | Severe Thunderstorm Warning | LWX | Berkeley, Hampshire, Hardy, Mineral, Morgan | 51 min |
| May 26, 6:09 PM EDT | Severe Thunderstorm Warning | LWX | Hampshire, Hardy | 32 min |
| May 26, 6:17 PM EDT | Severe Thunderstorm Warning | LWX | Hardy, Pendleton | 18 min |
| May 26, 6:21 PM EDT | Severe Thunderstorm Warning | LWX | Pendleton | 39 min |
| May 26, 6:26 PM EDT | Severe Thunderstorm Warning | LWX | Berkeley, Morgan | 45 min |
| May 26, 6:40 PM EDT | Special Weather Statement | LWX | Jefferson | 65 min |
| May 26, 6:46 PM EDT | Severe Thunderstorm Warning | LWX | Berkeley, Jefferson | 59 min |
| May 26, 6:51 PM EDT | Severe Thunderstorm Warning | LWX | Hardy, Pendleton | 28 min |
| May 26, 3:48 AM EDT | Coastal Flood Advisory | LWX | Anne Arundel, Baltimore, Calvert, Charles, Prince George's, Saint Mary's and 1 more | 27 hr |
Nearby
Tornado Warnings in Maryland, 2011Tornado Warnings in West Virginia, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.